Thunderstorm Wind, Northampton
- When
- June 11, 8:20 PM EST
- Where
- Northampton County, 5 mi W of Gaston
- Measured
- 71 kt (82 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.480, -77.717
Wind gust of 82 mph measured by spotter.
4 thunderstorm wind, 2 hail, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 11, 2:24 PM EST, 5 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 324 PM EDT FRI JUN 11 2004 .SYNOPSIS... BKDR CDFNT CONTS PUSHING SSW TNGT AND WELL S THRU NC SAT. SFC HI PRES FM SE CANADA BUILDS TO SRN NEW ENG CST BY SUN AFTN...THEN OFFSHR SUN NGT. SFC FNTL BNDRY RETURNS NNE AS WRMFNT MON INTO ERY TUE...FOLLOWED BY ANOTHER CDFNT CRSG RGN BY ERY WED. HI PRES BRINGS DRY/SEASONABLE CONDS LT NEXT WK. && .DISCUSSION... BKDR CDFNT (ALIGNED FM ABT EZF TO CPK ATTM) SLIPPING GRDLY SSW...AND EVENTUALLY SETTLES S AND SW OF FA BRDR LTR TNGT. LRG AREA OF RA ACRS PA AND CNTRL MD HEADING SE...WHL CNVTN STARTING TO POP NR/JUST S OF FNTL BNDRY IN WRMR AMS ACRS CNTRL-SRN WV/XTRM SW VA. AMS OVR SCNTRL VA AND INTR NE NC WAITING FOR TRIGGER TO KICKOFF CNVTN...AND WL HV TO WATCH FOR CONDS TO CHG QUIKLY ERY THIS EVE. AT ANY RATE...XPCTG WDSPD CVRG OF SHRAS/TSRAS NR/S OF FNTL BNDRY THIS EVE...PTNTLLY W/ VRY HVY RA/GSTY WNDS...N OF BNDRY...ESP NR BAY AND ON DELMARVA...RA/DZ. MID LVL SYS CAUSING WET WX TNGT...PUSHES OFFSHR ERY SAT. HOW MUCH CLRG FM THE N OCCURS STILL UNCERTAIN...GENLY MADE ONLY MINOR ADJSTMNTS TO PREV FCST SKY CVR SAT...WHICH PROMOTES CLRG CONDS MOST AREAS DURG AFTN HRS. HWVR...HV BEEN BURNED RECENTLY FOLLOWING CLRG TRENDS OF MDLS...AND CONDS ENDING UP CLDY/COOLER THAN XPCTD. TEMPS ONLY IN UPR 60S TO LWR/MID 70S. CONCERN OVR MARITIME CLDNS...AS LLVL FLO TURNS ESE SAT NGT INTO SUN...LVG PCLDY MOST AREAS FOR NOW. SUN MAY TURN OUT MSTLY CLDY AS LLVL FLO RMNS FM SE. NEXT CHC FOR PCPN MON THRU TUE AS COMBO PASSAGES OF WRMFNT/CDFNT OCCURS...B4 SUFFICIENT DRYING WED THRU LT NEXT WK. && .MARINE... SCAS FOR INCRSG SEAS FENWICK ISL TO CAPE CHARLES TNGT. && .AVIATION... SBY CONTS W/ LIFR/IFR CONDS THRU THE NGT...ELSW GENLY MVFR (IFR PSBL W/ CNVTN). && .PRELIMINARY POINT TEMPS/POPS... SBY 53 71 48 72 / 90 10 10 10 OXB 56 66 52 69 / 90 10 10 10 WAL 58 71 54 71 / 90 10 10 10 FVX 64 74 57 77 / 90 20 10 10 RIC 61 74 57 76 / 90 20 10 10 PTB 62 75 55 78 / 90 20 10 10 AKQ 62 74 53 77 / 90 20 10 10 PHF 63 71 57 74 / 90 20 10 10 ORF 67 70 60 72 / 90 20 10 10 ECG 68 73 58 76 / 90 20 10 10 && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...SCA ATLC CSTL WTRS FENWICK ISL TO CHINCOTEAGUE. VA...SCA ATLC CSTL WTRS CHINCOTEAGUE TO CAPE CHARLES LGT. NC...NONE. && 25/32
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 530 AM EDT FRI JUN 11 2004 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-120900- ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA- CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC- CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC- ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA- GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD- ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA- LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA- MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA- NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC- NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC- POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA- SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA- VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD- YORK VA- 530 AM EDT FRI JUN 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE. .DAY ONE...TODAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN SEVERE THREAT WILL BE FROM DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. BROWN THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
659 PM EDT FRI JUN 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG BURKEVILLE 37.19N 78.20W
06/11/2004 NOTTOWAY VA LAW ENFORCEMENT
TREES DOWN.
&&
SJFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
730 PM EDT FRI JUN 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0716 PM TSTM WND DMG RAWLINGS 36.95N 77.78W
06/11/2004 BRUNSWICK VA LAW ENFORCEMENT
TREES DOWN ON INTERSTATE 85.
&&
SJFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
745 PM EDT FRI JUN 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL RAWLINGS 36.95N 77.78W
06/11/2004 1.25 INCH BRUNSWICK VA PUBLIC
QUARTER TO HALF-DOLLAR SIZE HAIL.
&&
SJFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
811 PM EDT FRI JUN 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG 3 N EMPORIA 36.74N 77.54W
06/11/2004 GREENSVILLE VA LAW ENFORCEMENT
TREES DOWN ON OTTERDAM ROAD.
&&
SJFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
831 PM EDT FRI JUN 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0822 PM TSTM WND DMG CAPRON 36.71N 77.20W
06/11/2004 SOUTHAMPTON VA LAW ENFORCEMENT
TREES DOWN ON BARHAMS HILL ROAD.
&&
SJFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
845 PM EDT FRI JUN 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST BLACKSTONE 37.08N 78.00W
06/11/2004 55 MPH NOTTOWAY VA TRAINED SPOTTER
TREES DOWN AND 63 MPH WINDS AT BLACKSTONE FIRE HOUSE.
&&
SJFThe Norfolk radar (KAKQ), 84 km away, was scanning. The volume nearest the first event began at 01:21 UTC.
4 thunderstorm wind, 2 hail, 1 tornado. Local standard time, as filed.
Wind gust of 82 mph measured by spotter.
Trees down on Route 561 near Chinkapin Bridge.
Trees down.
Trees down.
Major agricultural damage.
F1 tornado produced intermittent damage path along a 6 mile track from Rockyhock to north of Edenton. Numerous trees snapped as well as damage to several farm buildings.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2004Every state in 2004This day in weather historyThe tornado archive for North Carolina, 2004Warnings in North Carolina, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412140, 5412141, 5412142, 5412143, 5412145, 5412146, 5412144.